Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 38, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 9, 2019, 10:15 AM EDT for Jasper County, Morgan County, Newton County, Georgia. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2019, 10:15 AM EDT (14:15 UTC)
- Expired
- Apr 9, 2019, 10:45 AM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jasper County, GA, Morgan County, GA, Newton County, GA
The radar
The Atlanta radar (KFFC), 75 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 10:15 AM EDT | TSTM WND DMG | 1 Nne Stewart, GA | REPORT OF A COUPLE TREES DOWN ON POWERLINES NEAR THE INTERSECTION OF HWY 36 AND FINCHER RD |
| Apr 9, 10:15 AM EDT | TSTM WND DMG | 1 Nne Stewart, GA | UPDATE: REPORT OF 15-20 LARGE TREES DOWN WITH 2 POWERLINES POWERLINES ALSO DOWN NEAR THE INTERSECTION OF HWY 36 AND FINCHER RD DUE TO VERY STRONG STRAIGHT LINE WINDS. |
| Apr 9, 10:15 AM EDT | TSTM WND DMG | 1 Sw Stewart, GA | REPORTS OF MULTIPLE TREES DOWN ON POWER LINES IN THE STEWART GLEN SUBDIVISION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 473 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
487
WUUS52 KFFC 091415
SVRFFC
GAC159-211-217-091445-
/O.NEW.KFFC.SV.W.0038.190409T1415Z-190409T1445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
1015 AM EDT TUE APR 9 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
West central Morgan County in north central Georgia...
Northwestern Jasper County in central Georgia...
Newton County in north central Georgia...
* Until 1045 AM EDT.
* At 1014 AM EDT, a severe thunderstorm was located over North
Alcovy, moving north at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Covington, Social Circle, Oxford, Porterdale, Newborn, Mansfield,
Stewart, Turtle Cove, Almon, Starrsville, Brick Store, Calvin,
Eudora, North Alcovy and Rocky Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3363 8370 3362 8369 3361 8370 3360 8368
3361 8367 3358 8359 3333 8372 3335 8386
3338 8386 3339 8389 3345 8392 3348 8395
3364 8394 3365 8393 3367 8380
TIME...MOT...LOC 1414Z 192DEG 26KT 3343 8383
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
076
WWUS52 KFFC 091429
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1029 AM EDT TUE APR 9 2019
GAC159-091438-
/O.CAN.KFFC.SV.W.0038.000000T0000Z-190409T1445Z/
Jasper GA-
1029 AM EDT TUE APR 9 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JASPER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3365 8376 3364 8372 3360 8368 3361 8367
3358 8359 3350 8363 3353 8368 3351 8369
3349 8367 3348 8369 3350 8371 3349 8371
3344 8382 3348 8395 3364 8394 3365 8393
3367 8380
TIME...MOT...LOC 1428Z 191DEG 27KT 3355 8380
$$
GAC211-217-091445-
/O.CON.KFFC.SV.W.0038.000000T0000Z-190409T1445Z/
Morgan GA-Newton GA-
1029 AM EDT TUE APR 9 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT
FOR WEST CENTRAL MORGAN AND NEWTON COUNTIES...
At 1028 AM EDT, a severe thunderstorm was located over Starrsville,
or near Covington, moving north at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Covington, Oxford, Porterdale, Newborn, Mansfield, Almon,
Starrsville, Brick Store and Rocky Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3365 8376 3364 8372 3360 8368 3361 8367
3358 8359 3350 8363 3353 8368 3351 8369
3349 8367 3348 8369 3350 8371 3349 8371
3344 8382 3348 8395 3364 8394 3365 8393
3367 8380
TIME...MOT...LOC 1428Z 191DEG 27KT 3355 8380
HAIL...1.00IN
WIND...60MPH
$$779
WWUS52 KFFC 091441
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1041 AM EDT TUE APR 9 2019
GAC211-217-091449-
/O.EXP.KFFC.SV.W.0038.000000T0000Z-190409T1445Z/
Morgan GA-Newton GA-
1041 AM EDT TUE APR 9 2019
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MORGAN AND NEWTON
COUNTIES WILL EXPIRE AT 1045 AM EDT...
The storm which prompted the warning is weakening below severe
limits. Therefore, the warning will be allowed to expire. However
small hail, gusty winds and heavy rain are still possible with this
thunderstorm across northern Newton and western Morgan Counties.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.
LAT...LON 3365 8376 3364 8372 3360 8368 3361 8367
3358 8359 3350 8363 3353 8368 3351 8369
3349 8367 3348 8369 3350 8371 3349 8371
3344 8382 3348 8395 3364 8394 3365 8393
3367 8380
TIME...MOT...LOC 1439Z 206DEG 29KT 3362 8376
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 7:49 AM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Apr 9, 7:49 AM EDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 749 AM EDT Tue Apr 9 2019 .UPDATE... Updated for 12Z aviation discussion. && .PREV DISCUSSION... /Issued 407 AM EDT Tue Apr 9 2019/ SHORT TERM /Today through Wednesday/... An upper level low in conjunction with a surface a low centered over eastern central Mississippi and western Alabama is expected to continue to track east through the day today. A front is expected to push through the area followed by the center of the surface low later this afternoon. Ongoing showers with embedded thunderstorms across central Georgia are expected to spread north and east across the area through the morning hours before more scattered showers and isolated thunderstorms are expected again this afternoon and evening. A few storms may become strong to severe today, with the best chances across east and central Georgia. The main threats with any stronger storms will be damaging winds and hail. SPC has included much of eastern and central Georgia in a Slight Risk for severe storms. Rainfall totals through tonight are expected to range from half an inch to about an inch with locally higher amounts possible with any stronger storms. As the low pushes across the area, showers and thunderstorms are expected to come to an end overnight tonight pushing east out of the area. High temperatures this afternoon will be in the 70s with some spots reaching the 80s further south. Lows overnight are still above average but are expected to be cooler than previous nights with lows in the upper 40s across the mountains and 50s/low 60s elsewhere. As the upper level trough moves out of the southeast on Wednesday, high pressure moves in and a wedge expected to build into the northeastern portion of the CWA. Overall, Wednesday is expected to be dry with high temperatures in the 70s and 80s across the area. Reaves && .LONG TERM /Wednesday Night through Monday/... The beginning of the long term starts out in between systems with dry and stable weather. The first of two short waves and associated surface cold front will move across the southeast Thursday night and Friday bringing increasing chances of showers and thunderstorms Thursday night and Friday with the best chances across north Georgia. The cold front stalls across central Georgia Friday night and Saturday as the next short wave and cold front develops over the southern plains. This system will move across the CWA Sunday bringing increasing CAPES and shear Sunday. The main focus for strong to severe storms will be along and ahead of the cold front that will move across the CWA Sunday. Drier air spreads across the CWA Sunday night and Monday. 17 && .AVIATION... 12Z Update... MVFR/IFR cigs across the area should improve to VFR/MVFR conditions around 15-16Z or so. Potential for SHRA/TSRA will continue through the morning with SHRA/TSRA expected again this afternoon/evening with best chances around 16Z-03Z. Gusty winds will be possible in and around storms. Winds are mostly light and variable but overall more S/SE. Winds should shift to E around 15-16Z, and then N ending at NW around 19-21Z. Winds should shift E on Wednesday near the end of the taf cycle. //ATL Confidence...12Z Update... Low confidence on winds. Medium confidence on all other elements. Reaves && .PRELIMINARY POINT TEMPS/POPS... Athens 75 54 77 53 / 70 40 0 5 Atlanta 74 56 78 59 / 70 20 0 5 Blairsville 72 47 75 51 / 70 20 0 0 Cartersville 75 52 79 55 / 70 20 0 5 Columbus 76 58 82 61 / 60 30 0 5 Gainesville 74 54 75 56 / 70 20 0 5 Macon 76 58 79 54 / 70 50 5 0 Rome 76 52 80 55 / 70 10 0 0 Peachtree City 75 55 80 55 / 80 20 0 5 Vidalia 80 62 79 59 / 70 60 10 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Reaves LONG TERM....17 AVIATION...Reaves
Hazardous weather outlook, Apr 9, 3:31 AM EDT, 6 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 331 AM EDT Tue Apr 9 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-100745- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 331 AM EDT Tue Apr 9 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated severe storms possible today, mainly across central and parts of northeast Georgia. A strong storm system centered over Mississippi will move eastward across Georgia today. This will destabilize the atmosphere across north and central Georgia. The result will be scattered to numerous showers and thunderstorms, a few of which could be severe. The main hazards will be damaging winds and large hail. Although an isolated severe storm could occur just about anywhere across the region, the best area of severe thunderstorm development will be south and east of a line from Franklin to Hiawassee. This includes the Atlanta, Athens, Columbus and Macon areas. The best timing for severe thunderstorm development will be from 9 AM until 6 PM today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Another strong storm system will move over Georgia late this week and into the weekend. Scattered to numerous showers and thunderstorms will develop Thursday night into Saturday. A strong cold front will move across the region Sunday, destabilizing the atmosphere further. This will result in a few storms becoming strong to severe, mainly Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Apr 9, 9:39 AM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
939 AM EDT TUE APR 9 2019
GAZ048-049-058-059-071-072-091415-
Butts GA-Morgan GA-Monroe GA-Jones GA-Jasper GA-Newton GA-
939 AM EDT TUE APR 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...SOUTHWESTERN MORGAN...
NORTHEASTERN MONROE...NORTHWESTERN JONES...JASPER AND SOUTHEASTERN
NEWTON COUNTIES UNTIL 1015 AM EDT...
At 939 AM EDT...a strong thunderstorm was near Blount, or 8 miles
north of Forsyth...moving north at 30 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Covington, Jackson, Monticello, Porterdale, Newborn, Flovilla,
Mansfield, Stewart, Turtle Cove, Worthville, Berner, Starrsville,
Calvin, Farrar, Blount, Eudora, North Alcovy, McElheneys Crossroads,
Juliette and Indian Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3309 8403 3342 8397 3345 8392 3349 8395
3360 8393 3353 8355 3305 8377
TIME...MOT...LOC 1339Z 194DEG 27KT 3315 8391
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 6:21 AM EDT | River Flood Warning | FFC | Murray, Whitfield | 16 hr |
| Apr 9, 9:39 AM EDT | Special Weather Statement | FFC | Butts, Jasper, Newton | 36 min |
| Apr 9, 9:45 AM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Monroe, Newton | 30 min |
| Apr 9, 10:35 AM EDT | Special Weather Statement | FFC | Walton | 25 min |
| Apr 9, 11:06 AM EDT | Special Weather Statement | FFC | Barrow, Jackson, Walton | 39 min |
| Apr 9, 11:37 AM EDT | Special Weather Statement | FFC | Banks, Jackson | 38 min |
| Apr 9, 12:02 PM EDT | Special Weather Statement | FFC | Polk | 43 min |
| Apr 9, 12:11 PM EDT | Special Weather Statement | FFC | Banks | 49 min |
| Apr 9, 12:19 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Jackson | 26 min |
| Apr 9, 12:38 PM EDT | Special Weather Statement | FFC | Polk | 52 min |
| Apr 9, 12:49 PM EDT | Flash Flood Warning | FFC | Bartow, Floyd, Polk | 6 hr |
| Apr 9, 12:56 PM EDT | Special Weather Statement | FFC | Bartow | 49 min |
| Apr 9, 1:11 PM EDT | Special Weather Statement | FFC | Hall | 49 min |
| Apr 9, 1:37 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee | 38 min |
| Apr 9, 1:58 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin, White | 47 min |
| Apr 9, 2:24 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Pickens | 51 min |
| Apr 9, 2:43 PM EDT | Special Weather Statement | FFC | Wheeler | 47 min |
| Apr 9, 2:45 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 30 min |
| Apr 9, 2:49 PM EDT | Special Weather Statement | FFC | Johnson | 41 min |
| Apr 9, 2:51 PM EDT | Flash Flood Warning | FFC | Dawson, Lumpkin | 6 hr |
| Apr 9, 2:51 PM EDT | Special Weather Statement | FFC | Baldwin | 39 min |
| Apr 9, 2:54 PM EDT | Special Weather Statement | FFC | Douglas | 36 min |
| Apr 9, 2:59 PM EDT | Special Weather Statement | FFC | Union | 31 min |
| Apr 9, 3:07 PM EDT | Special Weather Statement | FFC | Coweta | 23 min |
| Apr 9, 3:15 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 45 min |
| Apr 9, 3:21 PM EDT | Special Weather Statement | FFC | Pickens | 24 min |
| Apr 9, 3:22 PM EDT | Special Weather Statement | FFC | Lamar | 38 min |
| Apr 9, 3:24 PM EDT | Special Weather Statement | FFC | Baldwin | 51 min |
| Apr 9, 3:25 PM EDT | Special Weather Statement | FFC | Lumpkin | 35 min |
| Apr 9, 3:30 PM EDT | Special Weather Statement | FFC | Fayette | 30 min |
| Apr 9, 3:36 PM EDT | Special Weather Statement | FFC | Monroe | 39 min |
| Apr 9, 3:37 PM EDT | Special Weather Statement | FFC | Pickens | 23 min |
| Apr 9, 3:48 PM EDT | Special Weather Statement | FFC | Crawford, Peach | 42 min |
| Apr 9, 3:51 PM EDT | Special Weather Statement | FFC | Laurens | 39 min |
| Apr 9, 4:01 PM EDT | Special Weather Statement | FFC | Pickens | 29 min |
| Apr 9, 4:04 PM EDT | Special Weather Statement | FFC | Polk | 26 min |
| Apr 9, 4:19 PM EDT | Special Weather Statement | FFC | Bibb, Houston, Twiggs | 41 min |
| Apr 9, 4:29 PM EDT | Special Weather Statement | FFC | Douglas | 31 min |
| Apr 9, 4:35 PM EDT | Special Weather Statement | FFC | Bleckley, Pulaski | 25 min |
| Apr 9, 4:53 PM EDT | Special Weather Statement | FFC | Carroll | 37 min |
| Apr 9, 4:58 PM EDT | Special Weather Statement | FFC | Bleckley | 47 min |
| Apr 9, 5:13 PM EDT | Special Weather Statement | FFC | Treutlen | 47 min |
| Apr 9, 5:26 PM EDT | Special Weather Statement | FFC | Toombs | 34 min |
| Apr 9, 5:36 PM EDT | Special Weather Statement | FFC | DeKalb | 24 min |
| Apr 9, 5:44 PM EDT | Special Weather Statement | FFC | Wilkinson | 46 min |
| Apr 9, 5:47 PM EDT | Special Weather Statement | FFC | Dodge | 43 min |
| Apr 9, 5:56 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Pulaski, Wilcox | 49 min |
| Apr 9, 5:57 PM EDT | Special Weather Statement | FFC | Fulton | 33 min |
| Apr 9, 6:33 PM EDT | Special Weather Statement | FFC | Clayton | 27 min |
| Apr 9, 6:36 PM EDT | Special Weather Statement | FFC | Dodge | 24 min |
| Apr 9, 6:52 PM EDT | Special Weather Statement | FFC | Johnson | 38 min |
| Apr 9, 7:03 PM EDT | Special Weather Statement | FFC | Laurens | 27 min |
| Apr 9, 7:26 PM EDT | Special Weather Statement | FFC | Treutlen | 34 min |
| Apr 9, 7:35 PM EDT | Special Weather Statement | FFC | Chattahoochee | 25 min |
| Apr 9, 7:55 PM EDT | Special Weather Statement | FFC | Treutlen | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.